Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 12, 2015, 4:54 PM EDT for McIntosh County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2015, 4:54 PM EDT (20:54 UTC)
- Expired
- May 12, 2015, 5:29 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:00 PM EDT | HAIL 0.88 | 2 Ne Darien, GA | NICKEL SIZE HAIL AND 1.5 INCHES OF RAIN IN 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS52 KCHS 122054
SVRCHS
GAC191-122145-
/O.NEW.KCHS.SV.W.0026.150512T2054Z-150512T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE MAY 12 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 545 PM EDT
* AT 454 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHELLMAN BLUFF TO DARIEN...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DARIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3136 8151 3157 8129 3160 8119 3152 8118
3137 8125 3143 8133 3139 8131 3139 8134
3140 8135 3136 8135 3137 8132 3135 8128
3134 8128 3134 8143 3132 8137 3131 8143
TIME...MOT...LOC 2054Z 252DEG 15KT 3154 8127 3136 8146
HAIL...1.00IN
WIND...60MPH
$$
FWA3 follow-up statements
008
WWUS52 KCHS 122110
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE MAY 12 2015
GAC191-122145-
/O.CON.KCHS.SV.W.0026.000000T0000Z-150512T2145Z/
MCINTOSH GA-
510 PM EDT TUE MAY 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MCINTOSH COUNTY...
AT 509 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLACKBEARD ISLAND TO NEAR DARIEN...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 500 PM...NICKEL SIZED HAIL WAS
REPORTED JUST OUTSIDE OF DARIEN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3136 8151 3157 8129 3160 8119 3152 8118
3137 8125 3143 8133 3139 8131 3139 8134
3140 8135 3136 8135 3137 8132 3135 8128
3134 8128 3134 8143 3132 8137 3131 8143
TIME...MOT...LOC 2109Z 256DEG 12KT 3156 8121 3133 8148
HAIL...1.00IN
WIND...60MPH
$$
FWA035
WWUS52 KCHS 122122
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE MAY 12 2015
GAC191-122145-
/O.CON.KCHS.SV.W.0026.000000T0000Z-150512T2145Z/
MCINTOSH GA-
522 PM EDT TUE MAY 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MCINTOSH COUNTY...
AT 521 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLACKBEARD ISLAND TO DARIEN...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3136 8151 3146 8133 3155 8118 3152 8118
3137 8125 3143 8133 3139 8131 3139 8134
3140 8135 3136 8135 3137 8132 3135 8128
3134 8128 3134 8143 3132 8137 3131 8143
TIME...MOT...LOC 2121Z 252DEG 15KT 3157 8116 3134 8143
HAIL...0.88IN
WIND...60MPH
$$
FWA196
WWUS52 KCHS 122129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE MAY 12 2015
GAC191-122139-
/O.CAN.KCHS.SV.W.0026.000000T0000Z-150512T2145Z/
MCINTOSH GA-
529 PM EDT TUE MAY 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3136 8151 3146 8133 3155 8118 3152 8118
3137 8125 3143 8133 3139 8131 3139 8134
3140 8135 3136 8135 3137 8132 3135 8128
3134 8128 3134 8143 3132 8137 3131 8143
TIME...MOT...LOC 2127Z 252DEG 15KT 3158 8113 3135 8140
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:24 PM EDT, 30 minutes earlier.
Area forecast discussion, May 12, 4:24 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT TUE MAY 12 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT WHICH WILL MOVE THROUGH THE AREA FROM THE NORTHWEST LATE TONIGHT INTO EARLY WEDNESDAY. THE FRONT WILL LIKELY STALL OR DISSIPATE JUST SOUTH OF THE AREA THROUGH THURSDAY WHILE HIGH PRESSURE BUILDS FROM THE NORTH AND THEN BECOMES CENTERED OVER THE WESTERN ATLANTIC THIS WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATE THIS AFTERNOON AND THIS EVENING...STRONG SURFACE BASED HEATING WITH COMPRESSIONAL HEATING AHEAD OF AN APPROACHING COLD FRONT HAS ALLOWED TEMPERATURES TO CLIMB WELL INTO THE LOWER 90S ACROSS THE AREA. DEEP MIXING HAS CAUSED DEW POINTS TO PLUMMET INTO THE LOWER 60S INLAND OF THE SEA BREEZE. THESE LOWER DEW POINTS ALONG WITH A WEAKENING CAP HAS GENERALLY LIMITED THE COVERAGE OF SHOWERS AND THUNDERSTORMS TO THIS POINT. HOWEVER...WHILE ISOLATED/SCATTERED SHOWERS COULD MAINTAIN IN THE VICINITY OF THE SEA BREEZE AND SOUTH OF I-16 INITIALLY...AN APPROACHING SHORT WAVE HAS CAUSED CONVECTION TO BECOME A BIT MORE ORGANIZED ACROSS THE CSRA AND EASTERN MIDLANDS LATE THIS AFTERNOON. ITS THIS AREA OF CONVECTION THAT WE ARE CLOSELY WATCHING...AS IT MOVES INTO THE UNSTABLE AIRMASS OVER THE AREA AND EVENTUALLY COLLIDES WITH THE INLAND PROGRESSING SEA BREEZE. THE SPC MESOSCALE ANALYSIS DEPICTS SBCAPE VALUES AS HIGHS AS 2000-3000 J/KG AND LI/S DOWN TO -5C LATE THIS AFTERNOON...SUGGESTING THE POTENTIAL FOR A FEW THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH DOWNDRAFT CAPES OF 1200-1300 J/KG...DUE TO DRY AIR ALOFT AND LARGE TEMPERATURE-DEW POINT SPREADS. THE SEVERE WEATHER THREAT WILL BE GREATEST FROM ABOUT 5-10 PM. GIVEN THESE CONDITIONS...A MENTION OF ISOLATED SEVERE THUNDERSTORMS HAS ALSO BEEN ADDED TO THE HAZARDOUS WEATHER OUTLOOK. TONIGHT...LINGERING SHOWERS AND THUNDERSTORMS COULD CONTINUE WELL INTO THE OVERNIGHT HOURS...MAINLY NEAR THE COAST...AHEAD OF A COLD FRONT WHICH WILL DROP THROUGH FROM THE NORTHWEST. SOUTHWEST FLOW AHEAD OF THE FRONT AND A GOOD AMOUNT OF CLOUD COVER WILL PREVENT TEMPERATURES FROM FALLING SIGNIFICANTLY TONIGHT...WITH LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... UPPER LEVEL RIDGING WILL GRADUALLY BUILD OVER THE SOUTHEASTERN UNITED STATES THROUGH THE SECOND HALF OF THE WORKWEEK. WEDNESDAY WILL SEE RAIN CHANCES CONSTRAINED ALONG THE ALTAMAHA BY DAYBREAK AS THE COLD FRONT STALLS AND WEAKENS JUST SOUTH OF THE AREA. GFS HAS BACKED OFF PROGGED MOISTURE ALONG THE I-16 CORRIDOR...INCREASING CONFIDENCE THAT SAVANNAH WILL STAY DRY DURING THE DAY. POST-FRONTAL COLD AIR ADVECTION WILL FILL IN MORE EFFICIENTLY ACROSS SOUTHEASTERN SC...BRINGING MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER 80S...WHILE SOUTHEAST GA WILL REMAIN MOSTLY CLOUDY WITH HIGHS IN THE UPPER 80S. HIGH PRESSURE MOVES OVER THE MID-ATLANTIC COAST DURING THE DAY THURSDAY BRINGING ONSHORE FLOW TO THE SOUTHEAST COAST. GIVEN WATER TEMPS OVER THE NEARSHORE CONTINENTAL SHELF STILL IN THE MID 70S...MOST COASTAL AREAS WILL STRUGGLE TO REACH 80. INLAND...HIGHS COULD REACH THE MID 80S AND SOME AFTERNOON FAIR WEATHER CUMULUS ARE EXPECTED. RIDGING FOCUSED NEAR 750MB WILL BRING VERY DRY MID LEVELS AND KEEP MENTIONABLE POPS OUT OF THE FORECAST EVERYWHERE THURSDAY EXCEPT RIGHT ALONG THE ALTAMAHA...WHERE SLIGHT CHANCE THUNDER WAS LEFT IN DUE TO PROXIMITY TO REMNANT FRONTAL BOUNDARY. SURFACE HIGH PRESSURE WILL SHIFT OFF THE MID-ATLANTIC COAST FRIDAY. MID LEVEL RIDGING OVERHEAD WILL WEAKEN SOMEWHAT...THOUGH SOME CAPPING OF THE ATMOSPHERE WILL REMAIN. LOW-END CHANCE POPS WERE LEFT IN THE FORECAST FOR INLAND AREAS...WHERE THERE MAY BE JUST ENOUGH DAYTIME HEATING TO INITIATE SHOWERS AND THUNDERSTORMS AS THE AFTERNOON SEABREEZE COMES THROUGH. MODELS ARE ALSO HINTING AT A COUPLE OF UPPER LEVEL DISTURBANCES IN THE AREA DURING THIS TIME...WHICH COULD FURTHER INCREASE CHANCES OF BREAKING THE CAP...BUT CONFIDENCE IN TIMING OF THESE FEATURES IS LOW. COASTAL AREAS SHOULD REMAIN DRY AS THE SEA BREEZE PASSAGE WILL STABILIZE THE LOWER LEVELS EARLY IN THE DAY. LIGHT ONSHORE FLOW WILL KEEP TEMPS NEAR NORMAL ON FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE AREA WILL REMAIN ALONG THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE AND UNDER A STRONG MID LVL RIDGE EXTENDING NORTHWARD FROM THE GULF OF MEXICO. SOUTH/SOUTHEAST SFC FLOW WILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...PROVIDING AMPLE MOISTURE TO THE AREA WHILE NUMEROUS H5 SHORTWAVES ROUND THE NORTHERN EDGE OF THE MID LVL RIDGE TO OUR SOUTH. AS A RESULT...CHANCES OF SHOWERS AND/OR THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON/EVENING INTO EARLY NEXT WEEK. IN GENERAL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 80S LATE WEEKEND...THEN MID TO UPPER 80S EARLY NEXT WEEK...WARMEST AWAY FROM THE COAST. OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER 60S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL AT THE TERMINALS THROUGH 18Z WEDNESDAY. RADAR INDICATES ISOLATED SHOWERS AND THUNDERSTORMS COULD AFFECT THE TERMINALS AT JUST ABOUT ANY TIME THIS AFTERNOON...BUT THERE IS A GREATER POTENTIAL IN THE 23-03Z TIME FRAME AS MORE ORGANIZED CONVECTION MOVES THROUGH FROM THE WEST.THESE THUNDERSTORMS COULD RESULT IN GUSTY/ERRATIC WINDS ALONG WITH SOME FLIGHT RESTRICTIONS. THERE IS A SMALL POTENTIAL FOR FOG DEVELOPMENT LATE TONIGHT...BUT CONFIDENCE IS TOO LOW TO ADD MENTION IN THE FORECAST AT THIS TIME. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE SCATTERED DIURNAL CONVECTION THROUGH LATE WEEK. && .MARINE... TONIGHT...A SOUTHWEST FLOW AROUND 15 KT OR LESS WILL PREVAIL INTO THE EARLY OVERNIGHT HOURS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE FRONT WILL THEN BEGIN TO DROP THROUGH LATE TONIGHT...CAUSING WINDS TO GRADUALLY VEER WEST OR EVEN NORTHWEST TOWARD DAYBREAK. SEAS WILL GENERALLY RANGE 2-4 FT. WEDNESDAY THROUGH SATURDAY...A WEAK COLD FRONT WILL SHIFT SOUTH OF THE COASTAL WATERS WEDNESDAY...BEFORE STALLING AND/OR WEAKENING BY THURSDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH BEHIND THE FRONT BEFORE BECOMING CENTERED OVER THE WESTERN ATLANTIC BY THIS WEEKEND. EASTERLY FLOW COULD PEAK NEAR 15-20 KTS IN OUTER GEORGIA WATERS ON THURSDAY AS THE PRESSURE GRADIENT BECOMES SLIGHTLY ENHANCED...BUT WILL THEN BECOME MUCH WEAKER THIS WEEKEND AS HIGH PRESSURE BECOMES CENTERED NORTHEAST OF THE WATERS. SEAS WILL RANGE BETWEEN 2-4 FT THROUGH MIDWEEK...BUT WILL GRADUALLY BUILD UP TO 3-5 FT INTO LATE WEEK AS NORTHEAST/EAST FLOW OCCURS OVER COASTAL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...CEB LONG TERM...DPB AVIATION...JAQ/CEB MARINE...JAQ/DPB
Hazardous weather outlook, May 12, 3:11 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT TUE MAY 12 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-131915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 311 PM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. THE GREATEST THREAT FOR ANY SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 5 PM THIS AFTERNOON AND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, May 12, 4:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT TUE MAY 12 2015
GAZ087-088-SCZ040-122130-
SCREVEN GA-JENKINS GA-ALLENDALE SC-
434 PM EDT TUE MAY 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES UNTIL 530 PM EDT...
AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF NEW
ELLENTON TO 6 MILES NORTHWEST OF SWAINSBORO...AND MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLEN...BUTTS...HILTONIA...ROCKY FORD...HERNDON...WOODCLIFF...
EMMALANE AND SEIGLING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3288 8212 3291 8209 3292 8196 3295 8186
3291 8176 3305 8154 3305 8156 3310 8161
3316 8154 3311 8137 3312 8122 3264 8180
3265 8183 3261 8200 3267 8208 3282 8215
TIME...MOT...LOC 2033Z 269DEG 16KT 3351 8155 3267 8240Special weather statement, May 12, 4:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE MAY 12 2015
GAZ139>141-122115-
COASTAL LIBERTY GA-COASTAL MCINTOSH GA-COASTAL LIBERTY GA-
INLAND MCINTOSH GA-COASTAL MCINTOSH GA-
443 PM EDT TUE MAY 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
515 PM EDT...
AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINE HARBOR TO NEAR
DARIEN...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...VALONA...CRESCENT...SAPELO ISLAND...RIDGEVILLE...
EULONIA AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3131 8142 3136 8153 3161 8145 3161 8114
3137 8125 3143 8133 3139 8131 3139 8134
3140 8135 3136 8135 3137 8132 3138 8132
3132 8126 3133 8130 3134 8143 3132 8137
3132 8139 3131 8140
TIME...MOT...LOC 2042Z 262DEG 15KT 3159 8139 3139 8145
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:34 PM EDT | Special Weather Statement | CHS | Jenkins | 56 min |
| May 12, 4:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| May 12, 7:00 PM EDT | Special Weather Statement | CHS | Evans | 30 min |
| May 12, 7:21 PM EDT | Special Weather Statement | CHS | Effingham | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.